Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 145, NWS Corpus Christi, TX

July 14, 2012La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 14, 2012, 7:16 PM CDT for La Salle County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 7:16 PM CDT (00:16 UTC)
Expired
Jul 14, 2012, 7:39 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 136 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS54 KCRP 150016
SVRCRP
TXC283-150115-
/O.NEW.KCRP.SV.W.0145.120715T0016Z-120715T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
716 PM CDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COTULLA...AND MOVING WEST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...
  COTULLA...
  WOODWARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2832 9937 2855 9938 2857 9913 2839 9908
TIME...MOT...LOC 0016Z 088DEG 4KT 2846 9920

$$
1 follow-up statement
578 
WWUS54 KCRP 150039
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
739 PM CDT SAT JUL 14 2012

TXC283-150047-
/O.CAN.KCRP.SV.W.0145.000000T0000Z-120715T0115Z/
LA SALLE-
739 PM CDT SAT JUL 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LA SALLE COUNTY
IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED. 

LAT...LON 2832 9937 2855 9938 2857 9913 2839 9908
TIME...MOT...LOC 0037Z 088DEG 4KT 2846 9923

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:43 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 14, 6:43 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT SAT JUL 14 2012

.DISCUSSION...UPDATED FOR 00Z AVIATION.

&&

.AVIATION...CONVECTION HAS SHIFTED OVER THE RIO GRANDE PLAINS THIS
EVENING. WILL KEEP VCTS REMARKS AT LRD THROUGH 01Z. OTHERWISE...
EXPECT THE CONVECTION TO WANE WITH THE LOSS OF DAYTIME HEATING.
ANTICIPATE VFR CONDITIONS THROUGH THE TAF CYCLE...WITH MVFR
CIGS/VSBY POSSIBLE IN AND NEAR THUNDERSTORMS. CONVECTION WILL
DEVELOP AGAIN ON SUNDAY AND HAVE INCLUDED VCTS REMARKS AT
ALI/CRP/VCT AFTER 18Z.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT SAT JUL 14 2012/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SOUTH TEXAS
CONTINUES TO REMAIN IN A WEAKNESS REGION BETWEEN TWO LARGE AREAS
OF HIGH PRESSURE. A WEAK MID TO UPPER LEVEL SHEAR AXIS REMAINS
DRAPED ACROSS EAST TEXAS WITH THE TAIL END OF THE AXIS REACHING
INTO OUR CWA. THIS AXIS IS PROG TO SLOWLY MOVE WESTWARD THROUGH
THE SHORT TERM PERIOD RESULTING IN A CONTINUED CHANCE OF
CONVECTION. ONGOING CONVECTION SHOULD DIMINISH THIS EVENING AS
DAYTIME HEATING SUBSIDES...BUT W AND NW ZONES MAY HAVE ISOLATED
CONVECTION PERSIST INTO THE MID TO LATE EVENING. CONVECTION MAY
REDEVELOP LATE TONIGHT ALONG THE COAST AND ESPECIALLY OVER MARINE
ZONES AND THEN DEVELOP INLAND BY MID TO LATE MORNING BEFORE
DIMINISHING LATE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE AS PWATS REMAIN NEAR OR JUST SHY OF 2
INCHES. WENT CLOSE WITH A MET/MAV BLEND BUT MAX TEMPS WILL BE
HEAVILY DEPENDENT ON WHETHER RAINFALL OCCURS AT FORECAST SITE.

LONG TERM (MONDAY THROUGH SATURDAY)...MODELS STILL INDICATING SHEAR
AXIS MOVING WEST OF THE AREA MONDAY...WITH SLIGHTLY DRIER AIR
ADVECTING INTO THE REGION. THEREFORE SHOULD SEE A REDUCTION IN THE
COVERAGE OF STORMS MONDAY AND TUESDAY...ALTHOUGH CAN NOT COMPLETELY
RULE OUT ISOLATED COVERAGE. THE ECMWF AND GFS ARE INDICATING AN
UPPER LEVEL LOW TO DEVELOP NEAR COAHUILA IN MEXICO ON WEDNESDAY.
THIS WILL INTERACT WITH INTERACT WITH INCREASING PWATS OF 2-2.2
INCHES AND GENERATE BETTER COVERAGE OF STORMS ON WEDNESDAY/THURSDAY
ACROSS SOUTH TEXAS...BACK INTO THE SCATTERED RANGE. COVERAGE SHOULD
THEN TAPER OFF AGAIN FRIDAY AND SATURDAY AS THE UPPER LEVEL LOW
MOVES NORTHWEST AWAY FROM THE AREA...BUT PWATS STILL AROUND 2 INCHES
SHOULD YIELD ISOLATED SHOWERS AND STORMS THESE DAYS. SLIGHTLY COOLER
MAX TEMPS WEDNESDAY AND THURSDAY WITH INCREASE IN PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  92  76  94  77  /  20  40  10  20  10
VICTORIA          74  91  74  91  75  /  20  50  10  30  10
LAREDO            78  98  77 101  78  /  30  30  20  10  10
ALICE             75  96  75  96  75  /  20  40  10  20  10
ROCKPORT          76  90  78  90  79  /  30  50  20  30  10
COTULLA           74  96  74  98  74  /  30  30  20  20  10
KINGSVILLE        75  95  75  96  75  /  20  40  10  20  10
NAVY CORPUS       78  89  78  90  79  /  20  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...AVIATION
Hazardous weather outlook, Jul 14, 5:31 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT SAT JUL 14 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF FACING
BEACHES OF SOUTH TEXAS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH
OF SOUTH TEXAS. NO SEVERE WEATHER IS EXPECTED...HOWEVER A FEW
STORMS MAY BECOME STRONG THIS AFTERNOON ALONG THE SEA BREEZE...WITH
WINDS IN EXCESS OF 40 MPH BEING THE MAIN THREAT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO FLOODING IN
AREAS THAT HAVE ALREADY RECEIVED ABUNDANT RAINFALL IN PREVIOUS
DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF FACING
BEACHES OF SOUTH TEXAS ON SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTH TEXAS THROUGH THURSDAY...WITH THUNDERSTORM CHANCES DIMINISHING
BY LATE FRIDAY AS AN UPPER LOW FINALLY MOVES WEST AND DISSIPATES AND
DRIER AIR MOVES IN. NO SEVERE WEATHER IS EXPECTED.. ALTHOUGH A
THUNDERSTORM OR TWO COULD PRODUCE WINDS IN EXCESS OF 40 MPH DURING
THE AFTERNOON ALONG THE SEA-BREEZE. LOCALLY HEAVY RAINFALL ALSO WILL
BE POSSIBLE...AND ANY PERSISTENT STORMS FORMING OVER AREAS WHICH
RECEIVED PLENTIFUL RAINFALL DURING THE PREVIOUS FEW DAYS COULD
RESULT IN ISOLATED FLOODING MAINLY WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

In the hours before

Special weather statement, Jul 14, 2:27 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
227 PM CDT SAT JUL 14 2012

TXZ242-142000-
KLEBERG-
227 PM CDT SAT JUL 14 2012

...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINGSVILLE NAVAL AIR STATION...OR NEAR
KINGSVILLE. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH
THIS STORM. IN ADDITION...TORRENTIAL RAINFALL MAY ALSO OCCUR WITH A
QUICK ONE INCH OF RAIN FALLING IN A SHORT AMOUNT OF TIME.

HART
Special weather statement, Jul 14, 2:45 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SAT JUL 14 2012

TXZ243-142030-
NUECES-
245 PM CDT SAT JUL 14 2012

...STRONG THUNDERSTORMS ARE AFFECTING FAR SOUTHWEST NUECES COUNTY...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DRISCOLL...SLOWLY DRIFTING
NORTHEAST. AN ADDITIONAL STRONG STORM WAS LOCATED NEAR BISHOP.

PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH
THESE STORMS.

HART
Special weather statement, Jul 14, 3:48 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
348 PM CDT SAT JUL 14 2012

TXZ244-142145-
SAN PATRICIO-
348 PM CDT SAT JUL 14 2012

...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SINTON...MOVING NORTHWEST AT 5 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

TB
Special weather statement, Jul 14, 3:57 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 PM CDT SAT JUL 14 2012

TXZ240-142130-
DUVAL-
357 PM CDT SAT JUL 14 2012

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF REALITOS...OR 11 MILES WEST
OF BENAVIDES...MOVING NORTHWEST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

TB
Special weather statement, Jul 14, 5:42 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CDT SAT JUL 14 2012

TXZ239-142315-
WEBB-
542 PM CDT SAT JUL 14 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOTINES...OR 15 MILES NORTH OF LAREDO...
MOVING WEST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TB
Special weather statement, Jul 14, 7:14 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
714 PM CDT SAT JUL 14 2012

TXZ229-150045-
LA SALLE-
714 PM CDT SAT JUL 14 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COTULLA...MOVING WEST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:30 PM CDTAreal Flood AdvisoryCRPBee90 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.